Two weeks ago my doctor told me I need to try to lower my steroid dosage as the less I have in my system, the more likely my pituitary and adrenals will realize they need to start working again. If I don't feel well then to up the dosage to something that makes me feel a bit normal. I went from 15mg to 10mg and boy does it make me feel sick. Who would think that this little difference would make such a huge impact to my overall health. So far since tapering, I have had a sinus infection which was so horrible I have never had one of those in my life. A cold and sore throat. And then now I am having lady problems and stomach aches. I went to see the doctor and they told me that my pap smear exam was abnormal and want to do further testing for infection.. Oh yeah not to mention I fainted twice this week.
The feeling of Adrenal Insufficiency is that the longer you go having it, the worse it feels for your body to have to do the work without the help of it's sister glands functioning. I have a dull headache, bad allergies, a terrible feeling of nausea that lasts all day. It feels like one minute I think I am feeling better then boom like clockwork I feel like I was punched in the face with the nausea. I feel dizzy. There is numbness and tingling that come and go on my limbs. My heart feels like it is working extra hard to beat. And overall I feel a sense of lethargy, tiredness, and worn down. Oh yeah not to mention my face is so tired that my under eyes look like black panda eyes since tapering.
|Excuse my complaining but let's keep it real here.|
I look different today? I just don't have any make up on!
Today while I was trying to make some icecream, I blacked out in the kitchen. At first I felt the tingles on my face and fingers. Then turned into numbness all over. I couldn't breathe. I felt a heavy pressure on my head that traveled down to my legs and my legs couldn't hold my body up I just fell. I have been fighting the fainting since tapering. Ever since the last incident a few months ago I've been scared. I feel the tingles when I am doing house work, when I drive, and even just standing up from laying or sitting. I try to not stand up quickly. I worry when it will happen next. I may be hovering the edge of a full blown crisis if I taper any lower.
|Adrenal Insufficiency =]|
In my head I think that the less steroids I take, the quicker I recover. That is not the case. You will only hurt yourself. So, as much as I want to taper down and continue progress. I feel like this is too much for my body to handle at this moment. I know that 15mg is the sweet spot but I think I need to perhaps just take it down a notch to 14mg and see how good it does me. I just want to let others preparing for recovery that it is best to taper slowly. You cannot jump from 30mg to 20mg and so on then think you are progressing because your body will notice the difference.
Nobody of normal health could tell you this because there is limited information about recovery but I am telling you. SLOW DOWN and let your body heal. Hormones affect everything and a recovered patient once told me that this is comes with the territory. Listen to your fellow cushies. You need the steroids to help your compromised immune system. I heard someone shaving their pills down a bit to slow taper. Now I think that is smart and what I should be doing. I really hope I will feel better when I increase the meds. Sometimes it just sucks, why us right? We get fucked by Cushing's then trade it for AI. But just remember all that you fought for. And all the progress you made. Atleast you are far away from the moonface and panic attacks. Just have a bit more patience.
|^Recognize the symptoms of a crisis^|